Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 10, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 8, 2008, 8:01 AM CST for 19 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 8, 2008, 9:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 8:01 AM CST (14:01 UTC)
- In effect from
- Feb 8, 2008, 9:00 AM CST
- Expired
- Feb 8, 2008, 2:04 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 26 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2878 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 081401 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 801 AM CST FRI FEB 8 2008 ...WIND ADVISORY IN EFFECT TODAY... .A COLD FRONT WILL STRENGTHEN AS IT MOVES THROUGH THE REGION THIS MORNING...WITH STRONG WINDS DEVELOPING BEHIND THE FRONT. OKZ004-005-009>011-014>017-021>023-033>038-044-TXZ083>089-082200- /O.NEW.KOUN.WI.Y.0010.080208T1500Z-080208T2200Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 801 AM CST FRI FEB 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY MID-MORNING WITH GUSTS IN EXCESS OF 40 MPH BY NOON. THE WINDS ARE EXPECTED DIMINISH BY MID AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KOUN 082004 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 204 PM CST FRI FEB 8 2008 ...WIND ADVISORY CANCELLED... OKZ004-005-009>011-014>017-021>023-033>038-044-TXZ083>089-082115- /O.CAN.KOUN.WI.Y.0010.000000T0000Z-080208T2200Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 204 PM CST FRI FEB 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE REMAINDER OF THE AFTERNOON. HOWEVER... NORTHWEST WINDS OF 20 TO 30 MPH WITH SOME HIGHER GUSTS WILL CONTINUE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH 5 PM. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 8, 4:25 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 8, 4:25 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 425 AM CST FRI FEB 8 2008 .DISCUSSION... AN UPPER WAVE WILL MOVE QUICKLY ACROSS THE CENTRAL AND SOUTHERN PLAINS TODAY. A FEW ECHOES ARE SHOWING UP OVER SOUTHERN KANSAS THIS MORNING... HOWEVER THE AIRMASS OVER OUR AREA WILL LIKELY REMAIN TOO DRY TO SUPPORT ANY PRECIPITATION AT GROUND LEVEL. WILL MAINLY SEE SOME MID/HIGH CLOUDS ACROSS THE NORTH AS THIS SYSTEM GOES BY. MEANWHILE... A COLD FRONT WILL MOVE QUICKLY THROUGH MUCH OF THE AREA THIS MORNING ALTHOUGH TEMPERATURES BEHIND THE FRONT NOT ESPECIALLY COLD AND WILL BE FURTHER MODIFIED BY DOWNSLOPE WINDS AND MOSTLY SUNNY SKIES... ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. WE WILL GO WITH A RED FLAG WARNING FOR LATE MORNING AND THIS AFTERNOON FOR OUR TEXAS COUNTIES AND A SMALL PART OF SOUTHWEST OKLAHOMA. WINDS ARE EXPECTED TO BE QUITE GUSTY THROUGH THE MIDDLE OF THE AFTERNOON WHILE TEMPERATURES WILL BE RELATIVELY MILD AND HUMIDITIES BELOW 20 PERCENT. WITH THE DOWNSLOPE FLOW AND SUBSIDENCE BEHIND THE WAVE... COULD SEE DEWPOINTS EVEN LOWER THAN CURRENTLY FORECAST. ELSEWHERE... PARTS OF FAR WESTERN OKLAHOMA COULD GET CLOSE TO WIND ADVISORY CRITERIA FOR A SHORT TIME AROUND MIDDAY. FOR THE LATER PERIODS... THE PARADE OF UPPER SYSTEMS CONTINUES TO MOVE THROUGH A RELATIVELY LOW TO MODERATE AMPLITUDE WAVE PATTERN WHICH WILL CONTINUE TO BRING VARIABILITY TO OUR WEATHER EVERY COUPLE DAYS OR SO. SATURDAY LOOKS DRY AND A LITTLE WARMER WITH NOT A LOT OF WIND. SUNDAYS FORECAST IS MORE PROBLEMATIC AS A CANADIAN FRONT DROPS SOUTH TOWARDS THE AREA. THE ECMWF AND GFS ARE SIMILAR WITH BRINGING FRONT WELL INTO OKLAHOMA WHILE NAM IS THE OUTLIER IN THAT IT NOT ONLY DOES NOT BRING IN MUCH COLD AIR INTO THE AREA BUT HAS ALREADY IT RETREATING QUICKLY NORTHWARD. WITH THE LOW-AMPLITUDE UPPER FLOW MAKING IT A MORE DIFFICULT CALL... WE WILL STAY WITH OUR COLDER SOLUTION THAT TRENDS TOWARDS THE GFS/ECMWF SOLUTION. BY SUNDAY NIGHT THERE WILL BE A SLIGHT CHANCE OF PRECIPITATION OVER CENTRAL AND NORTH CENTRAL OKLAHOMA AS LOW LEVEL WARM ADVECTION BECOMES ESTABLISHED. HOWEVER... THE MOISTURE LOOKS TO BE RATHER SHALLOW... SO THE PRECIPITATION MAY BE MORE OF A DRIZZLE... WITH FREEZING DRIZZLE POSSIBLE IN THE NORTH ESPECIALLY IF THE COLDER ECMWF HOLDS. MODEL DIFFERENCES CONTINUE WITH AN UPPER WAVE MOVING IN AROUND TUESDAY. THE SLOWER GFS DIGS THE WAVE MORE WHILE CLOSING IT OFF. MEANWHILE... THE ECMWF REMAINS MORE PROGRESSIVE AND ALREADY HAS THE SYSTEM TO THE EAST OF OUR AREA BY LATE TUESDAY. THE NET RESULT IS FOR THE PRECIPITATION AND COOLER TEMPERATURES TO HANG AROUND LONGER WITH GFS. WHILE THE GFS ENSEMBLE MEMBERS DO NOT APPEAR TO CLOSE OFF THE LOW... THEY GO ALONG WITH THE SLOWER SPEED OF THE OPERATIONAL GFS... AND IN FACT ARE EVEN A BIT SLOWER. FOR NOW WE WILL MAINTAIN A BEND MORE TOWARDS THE GFS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 30 63 31 / 0 0 0 0 HOBART OK 60 29 61 32 / 0 0 0 0 WICHITA FALLS TX 64 33 68 38 / 0 0 0 0 GAGE OK 57 23 60 23 / 0 0 0 0 PONCA CITY OK 54 27 58 21 / 10 0 0 0 DURANT OK 64 34 66 38 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 20/32
Hazardous weather outlook, Feb 8, 6:20 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CST FRI FEB 8 2008
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 AM CST FRI FEB 8 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS AND LOW HUMIDITIES WILL CREATE FAVORABLE
CONDITIONS FOR EXTREME WILDFIRE BEHAVIOR ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY ACROSS SOUTH
CENTRAL AND SOUTHEASTERN OKLAHOMA. THE CHANCES FOR SEVERE
THUNDERSTORMS APPEAR LOW DUE TO LIMITED INSTABILITY.
OTHER HAZARDOUS WEATHER...
RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS PORTIONS OF NORTHERN
OKLAHOMA MONDAY NIGHT AND TUESDAY. AT THIS TIME...SNOW AMOUNTS ARE
EXPECTED TO BE MINIMAL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
JAMESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:49 AM CST | Red Flag Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 12 hr |
Nearby
Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.